Follow Forum_Psych on Twitter
Search
 
 

Display results as :
 


Rechercher Advanced Search

Statistics
We have 222 registered users
The newest registered user is raheelmemon

Our users have posted a total of 1140 messages in 613 subjects
If you are seeing this, you have attempted to link to the UpToDate widget but are experiencing a problem. Please visit UpToDate for more information.
Share

FDA Warning: Serious Allergic Reactions Reported With Saphris (Asenapine Maleate)

View previous topic View next topic Go down

FDA Warning: Serious Allergic Reactions Reported With Saphris (Asenapine Maleate)

Post  Admin on Thu Sep 01, 2011 5:51 pm

FDA Drug Safety Communication: Serious allergic reactions reported with the use of Saphris (Asenapine Maleate)


[09-01-2011]
The U.S. Food and Drug Administration (FDA) is warning the public that serious allergic reactions have been reported with the use of the antipsychotic medication Saphris (asenapine maleate). The Contraindications, Warnings and Precautions, Adverse Reactions, and Patient Counseling Information sections of the Saphris drug label have been revised to include information about this risk and to inform healthcare professionals that Saphris should not be used in patients with a known hypersensitivity to the drug.

A search of the FDA's Adverse Event Reporting System (AERS) database identified 52 cases of Type I hypersensitivity reactions (allergic reactions) with Saphris use. Hypersensitivity reactions can be classified into four categories (Type I to Type IV). Signs and symptoms of Type I hypersensitivity reactions may include anaphylaxis (a life-threatening allergic reaction), angioedema (swelling of the deeper layers of the skin), low blood pressure, rapid heart rate, swollen tongue, difficulty breathing, wheezing, or rash. These signs and symptoms are consistent with the reactions reported in the 52 cases. Several cases reported multiple hypersensitivity reactions occurring at the same time, with some of these reactions occurring after the first dose of Saphris.

Healthcare professionals should be aware of the risk of hypersensitivity reactions with Saphris and counsel patients who are receiving the drug about how to recognize the signs and symptoms of a serious allergic reaction. Saphris should not be used in patients with a known hypersensitivity to the drug.

Patients should seek emergency medical attention immediately if they develop any signs and symptoms of a serious allergic reaction while taking Saphris.

Source:
FDA Warning

*****************
Click on to post your comments
avatar
Admin
Admin
Admin

Posts : 948
Points : 2102
Reputation : 0
Join date : 2011-02-19
Location : Philadelphia

http://psychiatry.find-forum.net

Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum